Jump to content


Photo

Xyrem Effects On Hands And Feet Numbness


  • Please log in to reply
11 replies to this topic

#1 taitabsher

taitabsher

    Member

  • Members
  • 3 posts
  • Gender:Male

Posted 10 July 2013 - 10:38 AM

I was wondering if anyone had any symptoms where your hands or feet have numbing feeling. Sometimes my hands hurt   

really bad. My feet sometimes feel like someone is pulling the bottom of them off. 



#2 Ferret

Ferret

    Member

  • Members
  • 894 posts
  • Gender:Female

Posted 10 July 2013 - 11:44 AM

This thread may be of interest to you.

http://www.talkabout...opic.php?t=7836



#3 taitabsher

taitabsher

    Member

  • Members
  • 3 posts
  • Gender:Male

Posted 10 July 2013 - 03:05 PM

Thanks for the information. Sometimes it's more pain than numbness. I told my sleep doctor about this and he didn't have much insight. So I tell my PCP and he sent me to  Physical Therapy because he thought it was carpal tunnnel. That doctor sent me to a guy that done these test where he was checking my nervous system by putting needles in and shocking them. He couldn't read the report because it has to be read by a neurologist. So I ended right back at where I started with my sleep doctor. He said it could be the medicine but gave me a cortisone shot that of course didn't work. Now he could take me off the medicine but there nothing that works like Xyrem.



#4 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,341 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 11 July 2013 - 03:28 PM

Could be you aren't getting enough potassium. Salt depletes potassium which can cause all sorts of muscle cramps and pain. Try a supplement or more preferably, eat a few bananas each day. However, it could just be an N thing. I've hard paresthesia/peripheral neuropathy for almost a decade now and no doc has ever found out why. They thought I had MS because of that and the fatigue at first. I seem to recall other N sufferers reporting this. My sleep doc, himself, thinks it's a different expression of cataplexy. I dunno, maybe it's like Cat that affects the sensor neurons instead of motor neurons. IIRC, Dr. Mignot is now saying that all Narcoleptics suffer from cataplexy and live in almost a perpetual state of it, but he thinks it comes in different flavors than the classic collapse, thus the brain fog, memory and concentration issues, depression, etc.



#5 Megssosleepy

Megssosleepy

    Member

  • Members
  • 433 posts
  • Gender:Female
  • Location:DreamLand USA

Posted 12 July 2013 - 11:03 AM

I was going to suggest Potassium as well... I start getting cramps in my legs and my hands and feet will ache... So, I eat a bannana almost every morning and take some Potassium vitamins and it stops. 

 

Hopefully it will work for you as well.



#6 taitabsher

taitabsher

    Member

  • Members
  • 3 posts
  • Gender:Male

Posted 12 July 2013 - 01:56 PM

Thanks for the advice. I eat a banana just about everyday and I have also took potassium tablets in the past without noticing that it done anything. I will try again to make sure though. I will let everyone know. It really nice to be able to talk to other people that are going through some of the same issues.



#7 jlmmjr

jlmmjr

    Member

  • Members
  • 17 posts
  • Gender:Female
  • Location:Columbus, OH
  • Interests:I'm interested in staying awake and productive! :)

Posted 03 August 2013 - 11:39 PM

I am having the same problem that started since taking xyrem (I'm 3 months in and never had these issues before). Of course at night after I take the first dose, I start feeling a burning/tingling sensation starting with my feet and then it works its way up through my legs. It does make me feel very achy in my joints.  But that was just when I was falling asleep, I never had any difficulty during the day with any pain. Then about 2 weeks ago, my left wrist started hurting pretty darn bad. I haven't hurt it, haven't strained it, nothing. I thought maybe I slept on it or that I had hurt it during one of my "drunken" stupor trips to the bathroom in the middle of the night, but I don't think that's it.  It couldn't be it because it still hurts and now my right wrist feels the same. I don't have a lot of strength in either of them, it hurts/cracks when I try to turn my palm up or down. My left wrist is still more painful than the right. I bought a simple brace for it, but sometimes that makes it worse, because.....also I have nerve pain now in both hands/wrists/forearms. I have to have a long sleeved shirt on or put someone soft under my arm when I am at my desk working, to have bare skin touch the desk or papers on my desk is enough to send me through the roof. It even hurts to use the mouse for too long. I can't stand my skin to touch anything, especially anything textured.  And both of my hands do ache, I feel like an old lady with arthritis. And don't get me started on how the rest of my skin feels due to the lovely "oily sweats".  I'm hoping this pain, like most side effects, will go away eventually. I'm trying to push through it. Fingers crossed, hope you feel better. 



#8 Breakdance GT

Breakdance GT

    Member

  • Members
  • 12 posts

Posted 08 August 2013 - 01:08 PM

i have posted on this before but my issue is at night when i sleep if i lay on a leg or arm or hand wrong it will go numb until i wake up which is ussually in 3 hours after each dose.  its so numb to the point where i can even move my toes or hand or what ever until i kinda move the limb a little and feeling eventually comes back after about 5 minutes and it gets all tingling and returns to normal.  any one else have this before



#9 Hank

Hank

    Member

  • Members
  • 1,597 posts
  • Gender:Male

Posted 08 August 2013 - 02:47 PM

I am having the same problem that started since taking xyrem (I'm 3 months in and never had these issues before). Of course at night after I take the first dose, I start feeling a burning/tingling sensation starting with my feet and then it works its way up through my legs. It does make me feel very achy in my joints.  But that was just when I was falling asleep, I never had any difficulty during the day with any pain. Then about 2 weeks ago, my left wrist started hurting pretty darn bad. I haven't hurt it, haven't strained it, nothing. I thought maybe I slept on it or that I had hurt it during one of my "drunken" stupor trips to the bathroom in the middle of the night, but I don't think that's it.  It couldn't be it because it still hurts and now my right wrist feels the same. I don't have a lot of strength in either of them, it hurts/cracks when I try to turn my palm up or down. My left wrist is still more painful than the right. I bought a simple brace for it, but sometimes that makes it worse, because.....also I have nerve pain now in both hands/wrists/forearms. I have to have a long sleeved shirt on or put someone soft under my arm when I am at my desk working, to have bare skin touch the desk or papers on my desk is enough to send me through the roof. It even hurts to use the mouse for too long. I can't stand my skin to touch anything, especially anything textured.  And both of my hands do ache, I feel like an old lady with arthritis. And don't get me started on how the rest of my skin feels due to the lovely "oily sweats".  I'm hoping this pain, like most side effects, will go away eventually. I'm trying to push through it. Fingers crossed, hope you feel better.


http://www.webmd.boo...um-hypokalaemia

While you are on Xyrem, make sure you get enough Potassium

#10 Hank

Hank

    Member

  • Members
  • 1,597 posts
  • Gender:Male

Posted 08 August 2013 - 02:51 PM

i have posted on this before but my issue is at night when i sleep if i lay on a leg or arm or hand wrong it will go numb until i wake up which is ussually in 3 hours after each dose.  its so numb to the point where i can even move my toes or hand or what ever until i kinda move the limb a little and feeling eventually comes back after about 5 minutes and it gets all tingling and returns to normal.  any one else have this before


How is this different from your leg or arm "falling asleep", when there is pressure applied to a nerve? Just wondering if this is different for you, but that is what is sounds like.

Does this cause you any problems or does it just pass each time?

#11 needbetterlife

needbetterlife

    Member

  • Members
  • 15 posts

Posted 08 September 2013 - 03:11 PM

I was going to suggest Potassium as well... I start getting cramps in my legs and my hands and feet will ache... So, I eat a bannana almost every morning and take some Potassium vitamins and it stops. 

 

Hopefully it will work for you as well.

 

yes pottassium is great for any cramps.  Bananas for sure.



#12 IdiopathicHypersomniac

IdiopathicHypersomniac

    Member

  • Members
  • 368 posts

Posted 08 September 2013 - 11:26 PM

Bananas are sedating folks.  Dr. Mignot said that?  I don't believe it.  Constant cataplexy is brain fog and depression?  Now I've heard everything!  That has to be the silliest theory I've ever heard, and just plain insulting to those of us who have actually experienced the real thing.

 

Obviously you've never felt it.  One of the reasons I think doctors look at all of us with suspicion is because half of you, no offense, sound a little nuts.  You're all in your 20s no doubt and desperate for a quick fix that will make you 100% normal.

 

Narcolepsy causes brain fog because the brain is half asleep, and all chronic illnesses lead to depression.  Those two things are not cataplexy.